U.S. doctors online nowAsk doctors free
UT
A 26-year-old member asked:

Lvl of 2.9 w/ 120 meq of potassium a day? use spirolactone, trimeterine and others for chf. causes for this? treatment options? dose is upped monthly

1 doctor answer5 doctors weighed in
Dr. Christopher Dowd
Internal Medicine 20 years experience
Need more eval: Sounds like you may have another cause of low potassium. Not sure if ur on other potassium-losing diuretics, but you're on at least some that are potassium-sparing. There are some other problems that can lead to potassium loss (ex. Some kidney & adrenal problems), that can also lead to hypertension and other problems. Probably should have some additional testing by your doctor.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Similar questions

UT
A 26-year-old member asked:

Potassium lvl of 2.8 w/ 80 meq of potassium a day? Takes spirolactone, trimeterine and others for chf. Causes for this? Treatment options?

3 doctor answers6 doctors weighed in
Dr. Martin Linder
Family Medicine 43 years experience
Diuretic use: Low potassium in a patient with CHF is most commonly due to diuretic use. Treatment options under a doctor's supervision include the use of ace inhibitors or ace blockers which are useful in CHF and can raise potassium, or increasing the dose of the spirinolactone, triampterine or potassium. Magnesium should be checked as well.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated May 22, 2012

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.